MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305125
Medical Device Problem Codes Complete Blockage (1094); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Materials#: (b)(4) batch#: 2244893 it was reported by the customer that the cannula is restricted by a foreign material near needle opening within the needle hub and the voids which are not present in figure below on left (clogged needle) due to dried drug product residue.Verbatim: rcc received a complaint via email.Email(s) attached.Needle sku#: bd precision glide 25gx1¿ art.No.(b)(4) lot# 2244893 description: ¿ oot needle (figure below needle on left; shown by the arrow) demonstrates the cannula is restricted by a foreign material near needle opening within the needle hub.This is aligned with testing results of needle clogging/ blockage.¿ figure below on right circled region shows voids which are not present in figure below on left (clogged needle) due to dried drug product residue.The difference in contrast (i.E.Densities) between the foreign material causing blockage of needle (on left) and the dried drug product residue rule out that the foreign material is drug product related.Additional information: 1.Are you able to provide the dates of the events in the format of mm-dd-yyyy? if unknown, can state unknown.(b)(6) 2024.2.How was the patient outcome? are there any clinical signs, health consequences or impact? no human/animal impact as the needle was not used for human/ animal study.The needle was used for in-vitro study.3.Any physical sample available for investigation of affected product? if yes, are you able to provide the address of the facility for us to ship the return label? the needle is being analyzed and is unavailable at this time.We may be able to provide it at a later date once our evaluation is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported the cannula is restricted by a foreign material near the needle opening within the needle hub.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo appears to be an x-ray with magnification of what appears to be needle assemblies.Both have a red oval shape at the bottom of the needle.The figure on the left has an arrow pointing to where the oval shape is.No other information could be obtained from the photo.A device history record review was completed for provided material number 305125, lot 2244893.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
Additional information received 1.Are you able to provide the dates of the events in the format of mm-dd-yyyy? if unknown, can state unknown.01-17-2024.2.How was the patient outcome? are there any clinical signs, health consequences or impact? no human/animal impact as the needle was not used for human/ animal study.The needle was used for in-vitro study.3.Any physical sample available for investigation of affected product? if yes, are you able to provide the address of the facility for us to ship the return label? the needle is being analyzed and is unavailable at this time.We may be able to provide it at a later date once our evaluation is completed.Materials#: 305125.Batch#: 2244893.It was reported by the customer that the cannula is restricted by a foreign material near needle opening within the needle hub and the voids which are not present in figure below on left (clogged needle) due to dried drug product residue.Verbatim: rcc received a complaint via email.Email(s) attached.Needle sku#: bd precision glide 25gx1¿ art.No.305125 lot# 2244893.Description: oot needle (figure below needle on left; shown by the arrow) demonstrates the cannula is restricted by a foreign material near needle opening within the needle hub.This is aligned with testing results of needle clogging/ blockage.Figure below on right circled region shows voids which are not present in figure below on left (clogged needle) due to dried drug product residue.The difference in contrast (i.E.Densities) between the foreign material causing blockage of needle (on left) and the dried drug product residue rule out that the foreign material is drug product related.

Brand Name
NEEDLE 25X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18753244
Report Number1911916-2024-00119
Device Sequence Number11694702
Product Code FMI
UDI-Device Identifier30382903051251
UDI-Public(01)30382903051251
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305125
Device Lot Number2244893
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown